• All threads and posts regarding Coronavirus COVID-19 can be found in our area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Nausea & Donepezil increase to 10mg

GriffsGirl

New member
Oct 28, 2021
1
0
Hi everyone 😊 My first time posting as mum was diagnosed last month with Alzheimer’s & vascular 😔 I don’t even need to mention how heartbroken I am as you’ll all understand 😕 But I’d be really grateful for advice re. Donepezil please & increasing from 5mg to 10mg. Mum was on the lower dose for 4 weeks & there were no side effects, then she started the 10mg on Monday morning this week. On Tuesday she was feeling really rubbish, proper nauseous & a really uncomfortable feeling (not pain exactly) in the very top of her stomach. I was hoping it’d just pass off but she was still feeling horrible last night, so 3 full days 😕 She absolutely hates feeling sick more than anything & I feel so bad for her. I was thinking tummy bug at first but there’s been no actual sickness or diarrhoea. So I can only assume it’s the increase in meds 🤔 What do you think? x
 

Grannie G

Volunteer Moderator
Apr 3, 2006
76,062
0
Kent
I agree with you @Kazjken

It takes a long time to adjust to this medication and quite possibly the increased dose is causing the nausea. The dose has been doubled which is a big step.

Please consult your mother`s doctor for the best advice. They might suggest giving the increased dose a bit longer if the original dose caused no problems for your mother or they might advise she returns to the smaller dose.

Whatever the advice, I would like to welcome you to Dementia Talking Point and hope you find it helpful and supportive and will continue to post.
 

Shedrech

Volunteer Moderator
Dec 15, 2012
12,147
0
Yorkshire
Hello @GriffsGirl
A warm welcome to DTP

Please get back to the consultant/GP straight away .... one of the potential side-effects when the Donepezil is increased is stomach issues and might mean that the dose has to be reduced or an alternative tried
 

Lizbuff

Registered User
Apr 9, 2019
68
0
Hi @GriffsGirl
My mum (Alzheimers, diagnosed nearly 4 years ago now) hates feeling sick more than anything, too, so I empathise with your mum.
Mine takes her donepezil at night at the suggestion of the memory clinic - means that she should hopefully sleep through any feelings of ickiness. She's on 10mg and (touch wood and cross all crossable appendages) she tolerates it well. Perhaps the GP or pharmacist could OK that so you could trial it..? Good luck x
 

Lawson58

Registered User
Aug 1, 2014
2,827
0
Victoria, Australia
My husband was on donepezil for a time after he was diagnosed and had some tummy issues. The consultant switched him over to rivastigamine patches so the medication could be absorbed through the skin. They helped for a long time so it is worth checking with the doctor to see what’s happenin.
 

karaokePete

Registered User
Jul 23, 2017
6,328
0
N Ireland
My wife was switched to taking this med at night and that solved the nausea issue that she suffered when it was first prescribed for her. Even now, many years later, if that med is taken in the morning by mistake it still causes her to feel ill all day.

If I recall correctly, the info leaflet that comes with that med suggests taking it at bedtime.
 

knitting

New member
Feb 4, 2022
2
0
Hi my husband started with Donepezil last week and is feeling sick says his tummy feels funny .He takes his in the morning as suggestion of the memory clinic -as he likes his whisky in the evening.
 

Sunshine11!

Registered User
Feb 11, 2022
17
0
Thanks for this everyone. Mum has been prescribed Donepezil - will just need to ensure she takes it
 

bessiebee

Registered User
Nov 14, 2021
13
0
inverness
Hi everyone 😊 My first time posting as mum was diagnosed last month with Alzheimer’s & vascular 😔 I don’t even need to mention how heartbroken I am as you’ll all understand 😕 But I’d be really grateful for advice re. Donepezil please & increasing from 5mg to 10mg. Mum was on the lower dose for 4 weeks & there were no side effects, then she started the 10mg on Monday morning this week. On Tuesday she was feeling really rubbish, proper nauseous & a really uncomfortable feeling (not pain exactly) in the very top of her stomach. I was hoping it’d just pass off but she was still feeling horrible last night, so 3 full days 😕 She absolutely hates feeling sick more than anything & I feel so bad for her. I was thinking tummy bug at first but there’s been no actual sickness or diarrhoea. So I can only assume it’s the increase in meds 🤔 What do you think? x
 

bessiebee

Registered User
Nov 14, 2021
13
0
inverness
My husband was fine on lower dose of Donepezil, but could not tolerate higher dose, doctor was quite happy for him to go back and is much better now.
 

Wildflowerlady

Registered User
Sep 30, 2019
939
0
My dad was fine on 5mg of Donepezil but he also felt bad when switched to the higher dose. The dose was reduced for a little while then dad was tried on10mg again, it was also switched to take in the morning and dad was ok and tolerated it well.
 

Grannyg

New member
May 16, 2022
2
0
Can anyone say what effect Donepezil has on the symptoms please? My husband has recently been diagnosed with borderline Alzheimer’s and the nurse is coming to talk to him about it tomorrow. Also, I’ve been reading about all sorts of side effects apart from nausea and stomach pain. Anyone have any experience of other side effects please? Hope I haven’t hijacked this thread, my queries seem to be in a similar vein🤔
 

Andbreathe

Registered User
Dec 17, 2021
40
0
Uk
Can anyone say what effect Donepezil has on the symptoms please? My husband has recently been diagnosed with borderline Alzheimer’s and the nurse is coming to talk to him about it tomorrow. Also, I’ve been reading about all sorts of side effects apart from nausea and stomach pain. Anyone have any experience of other side effects please? Hope I haven’t hijacked this thread, my queries seem to be in a similar vein🤔
My mum has been on Donepezil for 2 months. I have detected some improvement in thinking and reasoning ability but her memory is as bad as ever and she has had some nausea and diarrhoea. We are persisting with it for the time being.
 

extoyboy

Registered User
Oct 2, 2021
16
0
When my wife was initially diagnosed she'd been suffering from many of the common symptoms for about a year - confusion, paranoia, poor short-term memory and hallucinations amongst others. She had nausea when first prescribed a 5mg dose but that didn't last for more than a couple of weeks and the improvement in her was remarkable. No more asking where she was or demanding she be taken home. No more hallucinations. She could use the TV remote and other gadgets again.

She still has slightly iffy medium term memory but the Donepezil has done wonders for her. She's now on 10mg which she takes every morning.